Skip to main content
release_alert
Welcome to the new Scholars 3.0! Read about new features and let us know what you think.
cancel

A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method

Publication ,  Journal Article
Attar, PJ; Dowell, EH
Published in: Collection of Technical Papers Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference
January 1, 2005

An efficient method is presented for quantifying the effect of parametric uncertainty on the response of a nonlinear aeroelastic system. The proposed stochastic model uses a response surface method to map the random input parameters of the system to the specified system output (in this instance root-mean square wing tip response). In order to handle the bifurcation in the response surface due to aeroelastic self-excited instability, the response surface model is fit using a two-region regression. The results from this model are compared to those from a full Monte Carlo simulation for both a one-dimensional random input parameter model(thickness) and a two-dimensional random input parameter model(thickness and modulus of elasticity). The response surface method results compare favorably with the full model results while achieving a two to three order of magnitude gain in computational efficiency.

Duke Scholars

Published In

Collection of Technical Papers Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference

DOI

ISSN

0273-4508

Publication Date

January 1, 2005

Volume

4

Start / End Page

2318 / 2338
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Attar, P. J., & Dowell, E. H. (2005). A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method. Collection of Technical Papers  Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference, 4, 2318–2338. https://doi.org/10.2514/6.2005-1986
Attar, P. J., and E. H. Dowell. “A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method.” Collection of Technical Papers  Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference 4 (January 1, 2005): 2318–38. https://doi.org/10.2514/6.2005-1986.
Attar PJ, Dowell EH. A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method. Collection of Technical Papers  Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference. 2005 Jan 1;4:2318–38.
Attar, P. J., and E. H. Dowell. “A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method.” Collection of Technical Papers  Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference, vol. 4, Jan. 2005, pp. 2318–38. Scopus, doi:10.2514/6.2005-1986.
Attar PJ, Dowell EH. A stochastic analysis of the limit cycle behavior of a nonlinear aeroelastic model using the response surface method. Collection of Technical Papers  Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference. 2005 Jan 1;4:2318–2338.

Published In

Collection of Technical Papers Aiaa/Asme/Asce/Ahs/Asc Structures, Structural Dynamics and Materials Conference

DOI

ISSN

0273-4508

Publication Date

January 1, 2005

Volume

4

Start / End Page

2318 / 2338